MAUDE Adverse Event Report: BAUSCH + LOMB INC. 25 GA. BI-BLADE VITREOUS CUTTER POSTERIOR MID-FIELD STELLARIS ELITE PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB INC. 25 GA. BI-BLADE VITREOUS CUTTER POSTERIOR MID-FIELD STELLARIS ELITE PACK; UNIT, PHACOFRAGMENTATION
Model Number SE5425MVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in france reported that during surgery a vitrectomy cutter stopped cutting and aspiration continued.There was no reported patient consequence or impact.
 
Additional Manufacturer Narrative
The device was returned and evaluated.The evaluation revealed the assembly was dirty with fluid in the lines, the vitrectomy cutter tip protector was not returned.The needle was not bent, however debris was visible around the port opening on the outer needle shaft.The female lure fitting connector on the cutter was aspiration tube was broken.A functional testing could not be performed on the assembly, however due to fluid in the tubes it can be concluded it worked at one time.A functional testing was performed with the cutter and the cutter had clean cuts and aspirated as intended.Due to the condition of the device return a conclusion could not be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on all available information, no causal factors can be determined and no conclusion can be drawn.The investigation is complete.

Brand Name
25 GA. BI-BLADE VITREOUS CUTTER POSTERIOR MID-FIELD STELLARIS ELITE PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB INC.
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key20587310
Report Number0001920664-2024-00143
Device Sequence Number20472564
Product Code HQC
UDI-Device Identifier10757770059796
UDI-Public(01)10757770059796(17)250511(10)X5416
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberSE5425MVB
Device Lot NumberX5416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown